The Collection of
Computer Science Bibliographies

Bibliography of publications in "Theory of Probability and its Applications"

[   About   |  Browse   |   Statistics   ]

Number of references:1357Last update:April 12, 2006
Number of online publications:1246Supported:yes
Most recent reference:December 2005 Info:Version 1.18

Information on the Bibliography

Nelson H. F. Beebe <beebe @ math . utah . edu> (email mangled to prevent spamming)
Center for Scientific Computing
University of Utah
Department of Mathematics, 322 INSCC
155 S 1400 E RM 233
Salt Lake City, UT 84112-0090
This is a bibliography of publications in Theory of Probability and its Applications (CODEN TPRBAU, ISSN 0040-585X (print), 1095-7219 (electronic)) which began publishing with volume 1, number 1, in March 1956, as the English translation of the Russian journal Teoriia veroiatnostei i ee primeneniia. The publisher is the Society for Industrial and Applied Mathematics (SIAM).
bibliography, BibTeX, Theory of Probability and its Applications
Author Comments:
The journal has a World Wide Web site at
with editorial and publication information, and pointers to tables of contents of recent issues (1994–date) at
This journal posed two major problems for the preparation of this bibliography:
(1) Since the original journal is in Russian, with a few papers in French, different sources of the data often have somewhat different translations of titles into English. Thus, many entries have two titles, with keys ``title'' and ``alttitle''. Some attempt was made to use the most natural sounding translation for ``title'', but in many cases, the two could be inverted. Similarly, there are sometimes different transliterations of author names into English, and thus, about 70 entries have ``altauthor'' entries with name variants. These transliterations provide strong evidence for the observation that the mapping of the Latin alphabet to Cyrillic and back to Latin is not one-to-one! With the notable exception of the MathSciNet database, most databases lack accent markup in names; the accented form, where available, has been used in the entries. From 1987 on, and before 1975, the volume appears to be identical to (year-1955), except for volumes 25 and 31, and year 1983, for which I could find no entries.
(2) Since the journal is a translation of the Russian original, publication of the English edition sometimes happens in the following year, so that a single volume of the translation appears in two consecutive years. I found a very large number of discrepancies of year data from different sources. Lookups in the Zentralblatt fuer Mathematik database were used to resolve the year discrepancies for selected articles within each volume where the year was in question.
The initial draft of entries for 1990–1996 was derived from the OCLC Contents1st database. Additions were then made from all of the bibliographies in the TeX User Group collection, from bibliographies in the author's personal files, from the Compendex databases (1980–date), from the MathSciNet database, and from the journal Web site.

Browsing the bibliography

Bibliographic Statistics

acknowledgement(1357), author(1357), bibdate(1357), coden(1357), issn(1357), journal(1357), month(1357), number(1357), pages(1357), title(1357), volume(1357), year(1357), note(779), mrclass(723), mrnumber(723), mrnumber-url(723), url(565), mrreviewer(510), alttitle(188), altauthor(84), xxnote(3), xxpages(1)
Distribution of publication dates:
Distribution of publication dates

Valid XHTML 1.1!  Valid CSS!